Back to all discussions

Aimovig and Topamax

Is anyone else having severe side effects from the combination of Aimovig and Topamax? I’m trying to decide whether my side effects are only repeated to Aimovig or if they have to do with the combination of these two medications, because many of the symptoms I’m experiencing were side effects that began when I started regular doses of Topamax 3 or 4 years ago.

The symptoms include joint pain, muscle aches, bouts of nausea, raynauds in my feet and hands, but the worst is the anxiety attacks which are markedly present right after my shot and vanish over time so that by the end of the month my migraines are returning but my anxiety is completely gone. I’ve been on Aimovig for 4 months and have been able to track my progress. I have a lot of migraine relief, just so many side effects that are similar to Topamax that I wonder if both drugs are inhibiting the same body functions that may be causing these kinds of reactions, and whether I am alone in this experience?

  1. I'm on 100 mg of Topiramate 2x a day and 140mg Amovig and I haven't experienced any of the side effects that you mention. I also have Raynaud;s, but I was diagnosed with that in 2012 and take Nifedipine which is a calcium channel blocker for that. I've been on the Amovig since August of last year and the Topirate forever is it seems. I also still get Botox injections every 3 months which I believe sustains me as I get to the period right before the next Amovig injection is due.
    Good luck. I find that the more diagnoses I have and the more medications I take, the more difficult it is to pin down exactly what is causing what. Which stinks.

    1. I’m also trying to figure out if I’m having a reaction to Amovig. I’m about to take 4th dose but thinking to skip it as my mental health has been horrible....and yes joint pain is really bad. But given I have injuries I just thought those were flailing up until you mentioned that as a side effect. And yes I’m on Toprimate as well....75mg twice a day. The Amovig made a dramatic difference in my daily headaches...but they do start to return as I get within the last week prior to my next dose. Given that you made this post a few months ago....can you tell me what you did or if you determined if it was the combo?? Thank you!!

      1. Yes! I feel like I’m losing my mind here. It’s like the Aimovig is intensifying the side effect profile of the topamax. I’m having issues with hair loss, anxiety, insomnia. I’m on 70mg injection of Aimovig and was on 100mg xr of topamax, but my dr tapered me to 50 to see if it would help w the side effects. I’m ready to ditch it completely if this doesn’t let up. Aimovig has done far more to reduce overall migraine than the topamax has in all the years I’ve taken it.

        1. I just started the shot and stopped the topiramate. The side effects of the shot are similar to what you said. I felt very I'll the first week. Once that went away I experienced a full on migraine which I have not had with taking topiramate with gabapentin. Glad to know you can take together because topiramate is my life saver. I am concerned about side effect a of taking both together though.

          or create an account to reply.